New York, 2006Flooding in New York, June 28 to 29, 2006
June 28 to 29, 2006 · NWS ALY · 3 events in 3 counties and zones
3 flood, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 28, 2:40 AM EST, 2 hours 20 minutes earlier.
Area forecast discussion, Jun 28, 2:40 AM EST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION...CORRECTED HYDROLOGY SECTION
NATIONAL WEATHER SERVICE ALBANY NY
340 AM EDT WED JUN 28 2006
.SHORT TERM /TODAY THROUGH FRIDAY/...FOCUS OBVIOUSLY IS SIGNIFICANT
RAINFALL EVENT ACROSS SATURATED GROUND PRODUCING WIDESPREAD
FLOODING. TROPICAL PLUME CONTINUES TO STREAM INTO REGION. BAND
ACROSS WESTERN NEW YORK TUESDAY MOVED EASTWARD AND BASICALLY MERGED
WITH HEAVY RAINS WHICH HAVE BEEN PLAGUING CENTRAL NEW YORK INTO THE
ADIRONDACKS FOR THE PAST 24 HOURS. SUBTROPICAL LOW OVER MID
ATLANTIC...OVER DELMARVA...IS MOVING NNE AT 20-25 MPH. AT THIS
TIME...THE NATIONAL HURRICANE CENTER IS NOT EXPECTING DEVELOPMENT
INTO A TROPICAL CYCLONE. HOWEVER...THE LOW WILL CONTINUE TO PRODUCE
HEAVY RAINS AS IT MOVES NORTHWARD. RADAR RETURNS HAVE FILLED IN
ACROSS NEW JERSEY AHEAD OF LOW AND ARE HEADING NORTH. PRECIPITABLE
WATER VALUES FROM THE ALB 00Z SOUNDING WERE 1.68 INCHES WITH VALUES
ACROSS MID ATLANTIC REGION AROUND 2 INCHES (IAD AND WAL). LOOKING AT
MODERATE FLOODING WITH MAJOR FLOODING ON SOME RIVERS AND STREAMS
ACROSS NEW YORK COUNTIES WITH MINOR ACROSS OUR NEW ENGLAND COUNTIES.
HAVE IMPRESSIVE DYNAMICS WITH LOW LEVEL JET (40 TO CLOSE TO 50
KNOTS) FEEDING TROPICAL MOISTURE...STRONG UPPER TROUGH AND
RIGHT-REAR REGION OF THE UPPER LEVEL JET. ALSO OROGRAPHICS/UPSLOPE
WILL ENHANCE RAINFALL.
HEAVY RAINS MAKING VERY SLOW PROGRESS EASTWARD AND WILL EVENTUALLY
MOVE OFF TO THE NORTHEAST THIS AFTERNOON/EARLY EVENING WITH LOW
LEVEL JET AND SUBTROPICAL LOW. UPPER TROUGH REMAINS ACROSS NORTHEAST
WITH SHORT WAVE ROTATES THROUGH THURSDAY AND THURSDAY NIGHT KEEPING
THREAT OF CONVECTION ACROSS AREA.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...NO CHANGES TO EXTENDED
GRIDS. THE NORTHEASTERN UNITED STATES WILL REMAIN UNDER THE
INFLUENCE OF AN UPPER TROUGH. THUS...SYSTEMS WILL MOVE THROUGH
REGION TRIGGERING ROUNDS OF CONVECTION. NEAR SEASONABLE TEMPS
EXPECTED.
&&
.AVIATION /THROUGH 06Z THURSDAY/...VFR/MVFR CONDITIONS ALONG THE
HUDSON VALLEY AS RAIN SHOWERS MOVE INTO AREA. MVFR TO IFR CONDITIONS
IN HEAVY RAIN ACROSS THE ADIRONDACKS AND CENTRAL MOHAWK VALLEY WILL
SPREAD EAST TO HUDSON VALLEY BY 08Z AND CONTINUE FOR MUCH OF
WEDNESDAY. ADDED CB TO TERMINALS FOR CHANCE OF THUNDERSTORMS AFTER
18Z...MAINLY SOUTH OF KALB.
&&
.HYDROLOGY...LOOKING AT 1 1/2 TO 2 MORE INCHES OF RAINFALL THIS
MORNING INTO THE AFTERNOON...THROUGH 18Z....WITH LOCALLY HIGHER
AMOUNTS AROUND 4 INCHES POSSIBLE. WIDESPREAD MODERATE FLOODING
OCCURRING/EXPECTED WITH MAJOR FLOODING EXPECTED ON SOME RIVERS AND
STREAMS ACROSS NEW YORK COUNTIES WITH MINOR ACROSS OUR NEW ENGLAND
COUNTIES. FLOOD WATCH CONTINUES THROUGH NOONTIME. NUMEROUS FLOOD
WARNINGS HAVE ALREADY BEEN ISSUED. FOR DETAILS ON OBSERVATIONS AND
FORECASTS...GO TO WEATHER.GOV/ALY AND GO TO OUR ADVANCED HYDROLOGIC
PREDICTION SERVICE (AHPS) PAGE.
&&
.FIRE WEATHER...HEAVY RAINS ACROSS ENTIRE FORECAST AREA TODAY WILL
SOAK FUELS. DRIER AIR WILL BEGIN TO FILTER INTO THE REGION ON FRIDAY.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH FOR CTZ001-013 UNTIL NOON WEDNESDAY.
MA...FLOOD WATCH FOR MAZ001-025 UNTIL NOON WEDNESDAY.
NY...FLOOD WATCH FOR NYZ032-033-038>043-047>054-058>061-063>066-
082>084 UNTIL NOON WEDNESDAY.
VT...FLOOD WATCH FOR VTZ013>015 UNTIL NOON WEDNESDAY.
&&Hazardous weather outlook, Jun 28, 4:49 AM EST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
549 AM EDT WED JUN 28 2006
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-291100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
549 AM EDT WED JUN 28 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.
.DAY ONE...TODAY AND TONIGHT...
THE FLOOD WATCH REMAINS IN EFFECT UNTIL NOON TODAY. REFER TO FLOOD
STATEMENTS AND WARNINGS FOR DETAILS.
THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS TODAY. THE STORMS WILL
MOVE TO THE NORTHEAST AROUND 20 MPH AND PRODUCE TORRENTIAL DOWNPOURS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORMS ARE POSSIBLE...MAINLY DURING THE AFTERNOON AND
EVENING HOURS...EACH DAY INTO EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTERS ARE REQUESTED TO FORWARD RAINFALL AND FLOODING REPORTS
TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Jun 28, 3:37 AM EST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
437 AM EDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM FLOOD LITTLE FALLS 43.05N 74.86W
06/28/2006 HERKIMER NY EMERGENCY MNGR
MANY HOMES EVACUATED IN CITY OF LITTLE FALLS. TIME OF
EVACUATIONS AND NUMBER EVACUATED UNKNOWN.
0345 AM FLOOD 5 SE ILION 42.96N 74.97W
06/28/2006 HERKIMER NY EMERGENCY MNGR
FULMER CREEK FLOODING TRAILER PARK IN GERMAN FLATTS. 12
HOMES HAVE BEEN EVACUATED. TIME OF EVACUATION UNKNOWN AND
NUMBER OF PEOPLE UNKNOWN.
0345 AM FLOOD LITTLE FALLS 43.05N 74.86W
06/28/2006 HERKIMER NY EMERGENCY MNGR
HOUSE MOVED OFF ITS FOUNDATION DUE TO DEBRIS FROM A MUD
SLIDE. EXACT TIME UNKNOWN.
0345 AM FLOOD LITTLE FALLS 43.05N 74.86W
06/28/2006 HERKIMER NY EMERGENCY MNGR
ROUTE 5 AND ROUTE 168 CLOSED DUE TO MUD SLIDES AND
FLOODING.
&&Flood, Herkimer
- When
- June 28, 5:00 AM EST to June 29, 12:00 PM EST
- Where
- Herkimer County, Dolgeville
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 43.420, -74.962 (the zone’s center; the record gives no point)
An emergency manager reported that East Canada Creek was flooding and that evacuations have occurred along Main Street in the village of Dolgeville. The water level rose to the bottom the the Route 29 bridge.
Flood, Fulton
- When
- June 28, 5:00 AM EST to June 29, 12:00 PM EST
- Where
- Fulton County, Stratford
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 43.114, -74.422 (the zone’s center; the record gives no point)
An emergency manager reported that flooding of the East Canada Creek caused numerous evacuations across the western portion of Fulton County in the vicinity of Stratford and Dolgeville. Route 29A was flooded at Stratford.
Flood, Montgomery
- When
- June 28, 5:00 AM EST to 11:00 AM EST
- Where
- Montgomery County, Ames
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 42.902, -74.440 (the zone’s center; the record gives no point)
An emergency manager reported that widespread flooding along Brimestone Creek occurred. West Ames Road and Old Sharon Road, between Route 10 and Latimer and Shunk Roads, were closed due to flooding.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in New Jersey, June 28 to 30, 20061 death · $7.5 million · 1 event
- Flash Flood and Flood in Pennsylvania, June 28 to 30, 2006$30 million · 2 events
- Flood in Pennsylvania, June 28 to 30, 2006$10 million · 1 event
- Flood in New Jersey, June 28 to 30, 2006$8.5 million · 1 event
- Flood in New York, June 28 to 30, 2006$5.0 million · 1 event
- Flood in Pennsylvania, June 28 to 29, 2006$5.0 million · 1 event
- Flood in New York, June 28 to 30, 2006$3.0 million · 1 event
- Flash Flood and Flood in Pennsylvania, June 28 to 29, 2006$1.0 million · 2 events
- Flood in New Jersey, June 28 to 30, 2006$600,000 · 1 event
- Flash Flood and Flood in Pennsylvania, June 28, 2006$500,000 · 2 events
- Flash Flood and Hail in Kansas, June 28, 2006$125,000 · 1.75 in hail · 11 events
- Hail and Damaging Wind in Kansas, June 28, 2006$75,000 · 1.25 in hail · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521905, 5521906, 5521907.